# SDR 2015FA0000322

- Difficulty date: June 20, 2015
- Submitted: July 15, 2015
- Operation: General aviation
- Aircraft: N220EA
- Make and model: Cessna 208B
- Aircraft serial: 208B0151
- Aircraft time: 11,814 hours, 23,007 cycles
- Engine: Pwa PT6A114A
- Engine time: 11,814 hours, 18,359 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Part number: PT6A114A
- Part serial: PCE17304
- Condition: Failed
- Location: Reduction
- Part time: 11,814 hours, 18,359 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

THE PILOT STATED THAT WHILE CLIMBING THRU 8000 FT, HEARD A LOUD BANG COMING FROM THE ENGINE AND NOTICED THAT THE ENGINE TORQUE GAUGE INDICATED ZERO TORQUE, NO TORQUE WAS BEING PRODUCED BY THE ENGINE.  THE PILOT FEATHERED THE ENGINE.   PROCEEDED TO THE CLOSEST AIRPORT AND LANDED SAFELY. ON LANDING, THE PROPELLER WOULD NOT TURN.  NOTED A FEW HOURS LATER THE PROP WOULD TURN BUT METALLIC BANGING SOUND COULD BE HEARD.   INSPECTED THE ENGINE WHILE STILL INSTALLED ON THE ACFT AND FOUND THAT THE ENGINE INLET CASE HAD COME APART INTO MANY LARGE PIECES, THE FIRST STAGE COMPRESSOR BLADES WERE ALL EXTENSIVELY DAMAGED AND THE COMPRESSOR WAS EXTREMELY DIFFICULT TO TURN.  ALL LAST STAGE POWER TURBINE BLADES WERE EXTENSIVELY DAMAGED AS WELL.  NO ENGINE PARTS PENETRATED THE ENGINE CASE OR EXHAUST AND THERE WAS NO LOSS OF OIL.
